MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided; however reported as 27 weeks post op.(b)(6) 2018 used as an approximate date.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient underwent implant with a model zxt225 17.0d intraocular lens (iol) in her left eye (os).Approximately 27 weeks postop, the subject experienced halos, a lot of glare at night and a lack of near visual acuity.Patient's best corrected distance visual acuity (bcdva) was 20/25.On (b)(6) 2018, lens was exchanged with a 17.5 diopter model zct300 iol and issues have been resolved with the patient's bcdva at 20/15.No additional information provided.
 
Additional Manufacturer Narrative
Based on new information received on 8/15/2018, the following section has been updated accordingly: additional information: visual symptoms were first reported on (b)(6) 2018.There was no patient injury reported and no surgical intervention was required.Furthermore, patient is happy post-surgery.Product will not be returned as it is discarded by the surgery center.The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7783108
Report Number9614546-2018-00775
Device Sequence Number1391796
Product Code POE
UDI-Device Identifier05050474605732
UDI-Public(01)05050474605732(17)210707
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/15/2018
10/25/2020
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/07/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005